MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC; SCREWDRIVERS
Catalog Number 03.620.002
Medical Device Problem Codes Bent (1059); Material Distortion (2977)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 03.620.002, lot# 5061631.Supplier: (b)(4), release to warehouse date: dec 08, 2005.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that in the sterile processing room, one (1) stardrive screwdriver shaft t25/6mm hxc and one (1) stardrive screwdriver shaft t25/6mm hxc-long devices were both discovered to be bent up and twisted due to overuse.There was no patient involvement.This report is for one (1) stardrive screwdriver shaft t25/6mm hxc-long.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject devices.The returned drivers were examined and both drive tips were found to be broken, with fragments missing from multiple lobes on each driver.No definitive root cause was able to be determined however the failure mode is typically associated with the application of torque when the driver tip is not fully engaged with the screw¿s drive recess and/or the application of excessive force.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The stardrive screwdriver shaft t25/6mm hex coupling (03.620.003) and stardrive screwdriver shaft t25/6mm hex ¿ long (03.620.002) are noted in multiple system technique guides including: pangea degenerative, cannulated pangea, and antegra.In each system the driver shafts are available for screw insertion and removal.Relevant drawings for the returned instruments were reviewed (both from the time of manufacture and present revision): top-level and tip profile.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6168677
Report Number1719045-2016-10907
Device Sequence Number1418925
Product Code HXX
UDI-Device Identifier10705034717425
UDI-Public(01)10705034717425(10)5061631
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.002
Device Lot Number5061631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1